MAUDE Adverse Event Report: ARTHREX, INC. USP II HUMERAL HEAD 46/18; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. USP II HUMERAL HEAD 46/18; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number USP II HUMERAL HEAD 46/18
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Device was reported to have been discarded.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a revision of hemi tsa to revers tsa procedure, the knob on the slap hammer, ar-9202-14, broke off on the fourth attempt following the extraction procedure steps.The broken piece was discarded.The surgeon used a bone hook retractor (non-arthrex) and a slotted mallet, ar-9231-21, from the bone prep tray to complete the extraction.The instrument broke cleanly into two pieces.Additional information provided 9/19/2018: this was a revision from a hemi arthroplasty with an arthrex apex stem and hardware.No glenoid implants.The surgery was performed because the patient fell and tore her rotator cuff a few months ago.The surgeon felt that a reverse total shoulder arthroplasty would have the best outcome for the patient.Zimmer implants were used for the reverse procedure.Additional information provided 10/2/2018: the original dos was (b)(6) 2017.The following devices were implanted during the original surgery and explanted during the revision: apex humeral stem: ar-9100-10s/10128790.Humeral head: ar-9146-18p/140107415.

Brand Name
USP II HUMERAL HEAD 46/18
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8006640
Report Number1220246-2018-00716
Device Sequence Number221621
Product Code KWS
UDI-Device Identifier00888867057791
UDI-Public00888867057791
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberUSP II HUMERAL HEAD 46/18
Device Catalogue NumberAR-9146-18P
Device Lot Number140107415
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/25/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;